Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 213, NWS Kansas City, MO

June 18, 2011Linn County, Miami County, Kansas; 4 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 18, 2011, 1:47 AM CDT for Linn County, Miami County, Kansas; 4 counties in Missouri. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 1:47 AM CDT (06:47 UTC)
Expired
Jun 18, 2011, 2:30 AM CDT
In force
43 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Henry County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 25 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 1:56 AM CDTTSTM WND GST 601 N Pleasant Hill, MOAT LEAST 60 MPH WINDS AT NWS PLEASANT HILL
Jun 18, 1:59 AM CDTTSTM WND DMG8 Sw Holden, MOTREE BRANCH FELL ON POWERLINE...KNOCKING THE LINE DOWN
Jun 18, 2:04 AM CDTTSTM WND GST 65Harrisonville, MO
Jun 18, 2:04 AM CDTTSTM WND GST 702 Wnw Harrisonville, MOALSO 24 FOOT FLAG POLE BLOWN OVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 8:19 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2975 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2975 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WUUS53 KEAX 180647
SVREAX
KSC107-121-MOC013-037-083-101-180730-
/O.NEW.KEAX.SV.W.0213.110618T0647Z-110618T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
147 AM CDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINN COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN MIAMI COUNTY IN EAST CENTRAL KANSAS...
  NORTHERN BATES COUNTY IN WEST CENTRAL MISSOURI...
  CASS COUNTY IN WEST CENTRAL MISSOURI...
  WESTERN HENRY COUNTY IN WEST CENTRAL MISSOURI...
  WESTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 230 AM CDT

* AT 145 AM CDT...A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF
  PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH WAS LOCATED ALONG 
  A LINE EXTENDING FROM PLEASANT HILL TO 8 MILES WEST OF 
  ADRIAN...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PLEASANT HILL...BUTLER...ADRIAN...GARDEN CITY...
  HOLDEN...WARRENSBURG...ARCHIE...EAST 
  LYNNE...KINGSVILLE...CREIGHTON...MONTROSE...URICH...  
  CHILHOWEE...STRASBURG...PASSAIC...GUNN CITY...
  LA TOUR...BALLARD...QUICK CITY...BLAIRSTOWN AND CENTERVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. 
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3824 9473 3883 9456 3883 9412 3885 9412
      3886 9368 3823 9390
TIME...MOT...LOC 0646Z 261DEG 38KT 3883 9421 3837 9448
WIND...HAIL 70MPH <.75IN

$$

BOOKBINDER
3 follow-up statements
876 
WWUS53 KEAX 180703
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
203 AM CDT SAT JUN 18 2011

KSC107-121-180712-
/O.CAN.KEAX.SV.W.0213.000000T0000Z-110618T0730Z/
MIAMI KS-LINN KS-
203 AM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINN AND
SOUTHEASTERN MIAMI COUNTIES IN EAST CENTRAL KANSAS IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST INTO 
CASS COUNTY.

LAT...LON 3826 9460 3883 9443 3883 9412 3885 9412
      3886 9368 3823 9390
TIME...MOT...LOC 0702Z 267DEG 41KT 3881 9395 3826 9419

$$

MOC013-037-083-101-180730-
/O.CON.KEAX.SV.W.0213.000000T0000Z-110618T0730Z/
BATES MO-CASS MO-HENRY MO-JOHNSON MO-
203 AM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JOHNSON...WESTERN HENRY...CASS AND NORTHERN BATES COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 230 AM CDT...

AT 200 AM CDT...WIDESPREAD DESTRUCTIVE WINDS CONTINUED IN TWO 
SEPARATE WAVES ACROSS CASS COUNTY...WITH THE LEADING EDGE OF THE 
FIRST SURGE OF DAMAGING WINDS NOW LOCATED ALONG A LINE EXTENDING 
FROM 6 MILES NORTHEAST OF KINGSVILLE TO 5 MILES EAST OF 
BUTLER...MOVING EAST AT 45 MPH.

WIDESPREAD DAMAGE HAS BEEN REPORTED WITH THIS SQUALL LINE...AND 
RADAR CONTINUES TO INDICATE TWO SURGES OF 60 TO 70 MPH WINDS. 
PERSONS NEED TO BE IN SAFE SHELTER AWAY FROM WINDOWS NOW!

LOCATIONS IMPACTED INCLUDE...
  WARRENSBURG...URICH...CHILHOWEE...MONTROSE...BLAIRSTOWN...
  CENTERVIEW...HARTWELL AND LA DUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
JACKSON...CASS AND MIAMI COUNTIES. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

LAT...LON 3826 9460 3883 9443 3883 9412 3885 9412
      3886 9368 3823 9390
TIME...MOT...LOC 0702Z 267DEG 41KT 3881 9395 3826 9419
WIND...HAIL 70MPH <.75IN

$$

BOOKBINDER
877 
WWUS53 KEAX 180719
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
219 AM CDT SAT JUN 18 2011

MOC013-037-083-101-180730-
/O.CON.KEAX.SV.W.0213.000000T0000Z-110618T0730Z/
BATES MO-CASS MO-HENRY MO-JOHNSON MO-
219 AM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JOHNSON...WESTERN HENRY...EASTERN CASS AND NORTHEASTERN BATES
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 230 AM CDT...

NUMEROUS REPORTS OF DAMAGE HAVE BEEN REPORTED ACROSS CASS COUNTY 
OVER THE PAST 30 MINUTES. AT 213 AM CDT...NATIONAL WEATHER SERVICE 
DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THE LEADING EDGE 
OF THESE DAMAGING WINDS WERE LOCATED ALONG A LINE EXTENDING FROM 
WARRENSBURG TO CHILHOWEE TO MONTROSE...MOVING EAST AT 45 MPH. STRONG 
TO DAMAGING WINDS WILL CONTINUE FOR 20 MINUTES BEHIND THE INITIAL 
GUST FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. 
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3825 9423 3883 9412 3885 9412 3886 9368
      3823 9390
TIME...MOT...LOC 0718Z 267DEG 41KT 3881 9371 3854 9380
          3827 9396
WIND...HAIL 70MPH <.75IN

$$

BOOKBINDER
066 
WWUS53 KEAX 180738
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
238 AM CDT SAT JUN 18 2011

MOC013-037-083-101-180747-
/O.EXP.KEAX.SV.W.0213.000000T0000Z-110618T0730Z/
BATES MO-CASS MO-HENRY MO-JOHNSON MO-
238 AM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BATES AND 
EASTERN CASS COUNTIES HAS BEEN ALLOWED TO EXPIRE...

THE PORTION OF THE WARNING FOR JOHNSON AND HENRY COUNTIES WAS 
EXTENDED UNTIL 3 AM. PLEASE REFER TO THAT BULLETIN FOR THE LATEST 
SEVERE WEATHER INFORMATION.

LAT...LON 3825 9423 3883 9412 3885 9412 3886 9368
      3823 9390
TIME...MOT...LOC 0719Z 267DEG 41KT 3880 9369 3853 9378
          3827 9395

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:18 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 18, 12:18 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1218 AM CDT SAT JUN 18 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

LOW LEVEL BOUNDARIES ARE NOT IN SHORT SUPPLY LATE THIS AFTERNOON.
SATELLITE AND RADAR DATA SHOW A COUPLE OF EAST-WEST BOUNDARIES FROM
EAST CENTRAL KS THROUGH WEST CENTRAL MO. HARD TO SAY WHERE THE TRUE
WARM FRONT LIES AFTER THE CONTAMINATION LEFT OVER FROM THE DEPARTED
MORNING MCS. HOWEVER...BASED ON LATEST SPC KINEMATIC FIELDS WILL
PLACE A WARM FRONT FROM CENTRAL KS EAST THROUGH THE SOUTHERN CWA
CURVING SE THROUGH THE MO BOOTHEEL. ANOTHER BOUNDARY LIES JUST NORTH
OF THIS FROM NEAR CNK THROUGH MKC AND ALONG THE MO RIVER. CURRENTLY
FLAT BUT AGITATED CU HAS FORMED ALONG/SOUTH OF THESE BOUNDARIES WITH
SURFACE BASED CAPES IN EXCESS OF 4000 J/KG. GUESS ONE COULD SAY THE
AIRMASS IS EXTREMELY UNSTABLE. WITH H7 TEMPERATURES +11C OR WARMER
OVER EASTERN KS/WEST CENTRAL MO THE AIRMASS IS CURRENTLY
CAPPED...BUT INHIBITION IS NEARLY GONE AS NOTED BY CIN VALUES OF
25-50 J/KG. HARD TO LOCATE ANY TYPE OF MID LEVEL VORTICITY MAX THAT
COULD BE ENOUGH TO INITIATE STORMS. ALSO KEEPING AN EYE ON THE WEAK
COLD FRONT WHICH LIES ACROSS SOUTHEAST NE.

12Z 4KM ARW-NMM DOES SUPPORT A CONCEPTUAL MODEL OF STORMS DEVELOPING
ALONG BOTH THE COLD FRONT (VERY LATE AFTERNOON) AND KS PORTION OF
WARM FRONT (BETWEEN 01Z-02Z). ACTIVITY SHOULD TRACK IN A GENERAL
EASTERLY DIRECTION. IF STORMS FORM THEY SHOULD BECOME SEVERE DUE TO
THE EXTREME INSTABILITY. 0-6KM SHEAR OF 30KTS IS JUST BARELY ENOUGH
TO SUPPORT A FEW SUPERCELLS WITH MULTICELLULAR STORMS MORE LIKELY
AND AN MCS OR TWO EVENTUALLY.

MID LEVEL SHORTWAVE RIDGING EXPECTED TO MOVE IN WITH SUBSIDENCE
TOMORROW SO MOST OF THE DAY SHOULD BE DRY...HUMID AND VERY WARM.
SATURDAY NIGHT LOOKING INTERESTING AS MODELS SHOW A CONSENSUS ON A
LARGE MCS FORMING NORTH OF THE WARM FRONT. DUE TO WHAT HAPPENS WITH
OUTFLOW BOUNDARIES FROM TONIGHTS ACTIVITY SOUTHERN KS/NW OK APPEAR
TO BE THE FAVORITE REGIONS FOR INITIATION WITH THE ACTIVITY QUICKLY
MOVING NEWD THROUGH EASTERN KS AND WEST CENTRAL MO. SEVERE WEATHER
AND LOCALIZED FLASH FLOODING WOULD BE POSSIBLE IF AS LARGE OF AN MCS
FORMS AS BEING ADVERTISED BY SEVERAL MODELS. HAVE ENOUGH CONFIDENCE
TO INCREASE POPS TO LOW END OF LIKELY RANGE.

ANOTHER FRONTAL BOUNDARY WILL BE IN OR NEAR NORTHERN MO SUNDAY
EVENING SO ONCE AGAIN THERE WILL BE A THREAT FOR CONVECTION.

MJ

MEDIUM RANGE (MONDAY THROUGH FRIDAY)...

MEDIUM RANGE MODELS REMAIN IN FAIRLY GOOD AGREEMENT THROUGH NEXT
WEEK...WITH ONLY SUBTLE DIFFERENCES REGARDING A TROUGH THAT WILL
SWING THROUGH THE CENTRAL CONUS MIDWEEK. ON MONDAY...WARM FRONT WILL
SURGE FROM NORTHERN MISSOURI EARLY IN THE DAY INTO SOUTHERN
MINNESOTA BY LATE AFTERNOON...LEAVING THE ENTIRE CWA WARM SECTORED
AND DRY IN THE PRESENCE OF A STRONG EML.

ALL MED RANGE MODELS AND ENSEMBLES AGREE ON A COLD FRONT SWINGING
THROUGH THE CWA LATE TUESDAY AS A SURFACE LOW TRACKS INTO THE UPPER
MISSISSIPPI VALLEY. ALTHOUGH BEST UPPER SUPPORT WILL TRACK NORTH OF
THE REGION IN CLOSER PROXIMITY TO THE UPPER LOW...FRONTAL
CONVERGENCE...STRONG INSTABILITY AND PRECIPITABLE WATER VALUES
APPROACHING 2 INCHES SHOULD FAVOR A BAND OF SHOWERS AND
THUNDERSTORMS TRACKING THROUGH THE AREA TUES AND TUES NIGHT. STAYED
CLOSE TO A MODEL CONSENSUS FOR THE REMAINDER OF THE PERIOD. MODEST
AGREEMENT EXISTS AMONG MED RANGE MODELS THAT 850 TEMPS WILL DROP
BELOW 15C BY THURSDAY. THIS SUPPORTS SURFACE TEMPS NEAR OR SLIGHTLY
BELOW AVERAGE. DRY CONDITIONS EXPECTED THROUGH MOST OF THE LATTER
HALF OF THE WORK WEEK...UNTIL A WARM FRONT APPROACHES THE AREA FROM
THE SOUTHWEST LATE THURSDAY.

HAWBLITZEL

&&

.AVIATION...

INTENSE THUNDERSTORMS ACROSS DOUGLAS COUNTY WILL PROPAGATE TOWARDS
KMCI AND KMKC OVER THE NEXT HOUR WITH ROUGH TIMING BRINGING THIS
ACTIVITY INTO THE TERMINALS BY 0600 TO 0615Z. HAVE INDICATED 20G30KT
WINDS BUT SHOULD THE STORM INTENSIFY...WINDS MAY BE STRONGER THAN
CURRENTLY FORECAST. THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF
THE TERMINALS OVER THE NEXT FEW HOURS BEFORE MESOSCALE EVOLUTION OF
THE STORMS LEAD TO A LESS CERTAIN FORECAST. OTHERWISE...THUNDERSTORM
CHANCES WILL INCREASE AGAIN TOMORROW AFTERNOON ALTHOUGH EXACT TIMING
AND LOCATION IS HIGHLY UNCERTAIN AT THE MOMENT.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 17, 7:12 PM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
712 PM CDT FRI JUN 17 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
712 PM CDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 CONDITIONS APPEAR FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT
 ACROSS THE OUTLOOK AREA...BOTH ALONG A WARM FRONT ACROSS EAST
 CENTRAL KANSAS THROUGH CENTRAL MISSOURI...AS WELL AS ALONG A COLD
 FRONT THAT WILL ADVANCE SOUTHEAST FROM NEBRASKA LATER THIS
 EVENING. DAMAGING DOWNBURST WINDS AND LARGE HAIL APPEAR TO BE
 THE PRIMARY SEVERE WEATHER THREATS INTO THE EVENING AND
 OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

 IN THE WAKE OF EARLY MORNING THUNDERSTORMS...THE COLD FRONT WILL
 BECOME STATIONARY ACROSS THE REGION ON SATURDAY...SETTING THE FOCUS
 FOR A POTENTIALLY ACTIVE SEVERE WEATHER EPISODE DURING THE
 AFTERNOON AND EVENING HOURS. CONDITIONS APPEAR INCREASINGLY
 FAVORABLE FOR A COMPLEX OF THUNDERSTORMS THAT MAY CONTAIN VERY
 LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES...ALONG WITH
 TORRENTIAL RAINFALL DURING THE LATE AFTERNOON AND EVENING HOURS
 ACROSS EASTERN KANSAS INTO WESTERN MISSOURI.

 IF SUFFICIENT SUNSHINE CAN RETURN TO THE REGION LATE TOMORROW
 MORNING AND AFTERNOON...A VERY WARM AND HUMID AIRMASS WILL ALLOW
 HEAT INDICES TO REACH THE MIDDLE TO UPPER 90S.

 ANOTHER UPPER LEVEL STORM SYSTEM AND COLD FRONT WILL MOVE INTO
 MISSOURI EARLY NEXT WEEK. THERE WILL BE A THREAT OF THUNDERSTORMS
 MONDAY NIGHT THROUGH EARLY WEDNESDAY. SEVERE THUNDERSTORMS ARE
 POSSIBLE.

 ALTHOUGH WIDESPREAD EXCESSIVE RAINFALL IS NOT EXPECTED WITH THE
 THUNDERSTORM ACTIVITY THROUGH NEXT WEEK...LOCALIZED HEAVY RAINFALL
 WILL BE POSSIBLE. THIS COULD LEAD TO FLOODING OF SMALLER STREAMS
 AND RIVERS AND COULD BRING ADDITIONAL RISES TO THE MISSOURI RIVER.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING ALONG AND SOUTH OF
 INTERSTATE 70...AS WELL AS FAR NORTHWEST MISSOURI LATER THIS
 EVENING.

BOOKBINDER

In the hours before

Local storm report, Jun 18, 1:28 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
128 AM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 AM     TSTM WND GST     5 SE OLATHE             38.84N 94.75W
06/18/2011  M52 MPH          JOHNSON            KS   ASOS

            MEASURED AT OLATHE JOHNSON COUNTY EXECUTIVE AIRPORT OJC

&&

DDEROCHE
Local storm report, Jun 18, 1:34 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
134 AM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND GST     8 WNW HILLSDALE         38.71N 94.99W
06/18/2011  E80 MPH          MIAMI              KS   LAW ENFORCEMENT

            WINDS OF 60 TO 80 MPH REPORTED JUST EAST OF WELLSVILLE KS

&&

ABAILEY
Local storm report, Jun 18, 1:35 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
135 AM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND GST     LOUISBURG               38.62N 94.68W
06/18/2011  E70 MPH          MIAMI              KS   LAW ENFORCEMENT

            ALSO TREE DAMAGE REPORTED

&&

ABAILEY
Special weather statement, Jun 18, 1:36 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
136 AM CDT SAT JUN 18 2011

KSZ025-103-104-MOZ021-028-029-180715-
ATCHISON KS-CLAY MO-CLINTON MO-LEAVENWORTH KS-PLATTE MO-WYANDOTTE KS-
136 AM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR PLATTE...SOUTHERN CLINTON...
WESTERN CLAY...SOUTHEASTERN ATCHISON...NORTHERN WYANDOTTE AND
NORTHERN LEAVENWORTH COUNTIES UNTIL 215 AM CDT...

AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
EASTON TO RIVERSIDE...AND MOVING NORTH AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED ALONG THE LEADING EDGE OF THIS
LINE OF STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WEATHERBY LAKE...GLADSTONE...LEAVENWORTH...CLAYCOMO...LIBERTY...
  PLATTE CITY...WESTON...SMITHVILLE...KEARNEY...HOUSTON LAKE...
  AVONDALE...NORTHMOOR...EASTON...PLATTE WOODS...LAKE WAUKOMIS...
  OAKVIEW...PLEASANT VALLEY...GLENAIRE...FERRELVIEW AND TRACY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 IN MISSOURI BETWEEN MILE MARKERS 7 AND 38.
  I-435 LOOP FROM MILE MARKERS 17 TO 55.
  I-29 BETWEEN MILE MARKERS 0 AND 30.

LAT...LON 3953 9508 3953 9425 3915 9442 3916 9519
TIME...MOT...LOC 0636Z 213DEG 43KT 3929 9511 3918 9460

BOOKBINDER
Local storm report, Jun 18, 1:40 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
140 AM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 AM     TSTM WND DMG     SHAWNEE                 39.02N 94.80W
06/18/2011                   JOHNSON            KS   PUBLIC

            6 INCH DIAMETER TREE LIMB BROKEN FROM TREE...VIA TWITTER

&&

ABAILEY
Local storm report, Jun 18, 1:42 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
142 AM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     TSTM WND GST     GRANDVIEW               38.88N 94.52W
06/18/2011  E75 MPH          JACKSON            MO   LAW ENFORCEMENT

&&

ABAILEY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 11:56 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Miami34 min
Jun 18, 12:25 AM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte35 min
Jun 18, 12:38 AM CDTSevere Thunderstorm WarningEAXLinn, Miami37 min
Jun 18, 12:58 AM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte32 min
Jun 18, 1:12 AM CDTTornado WarningEAXMiami17 min
Jun 18, 1:17 AM CDTSevere Thunderstorm WarningEAXJohnson, Linn, Miami28 min
Jun 18, 1:28 AM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte32 min
Jun 18, 1:36 AM CDTSpecial Weather StatementEAXLeavenworth39 min
Jun 18, 4:52 AM CDTSpecial Weather StatementEAXLinn38 min
Jun 18, 1:51 AM CDTSevere Thunderstorm WarningEAXJackson, Johnson, Lafayette39 min
Jun 18, 2:10 AM CDTSpecial Weather StatementEAXClay, Clinton, Ray50 min
Jun 18, 2:16 AM CDTSevere Thunderstorm WarningEAXBates, Cooper, Henry, Johnson, Lafayette, Pettis and 1 more44 min
Jun 18, 2:56 AM CDTSevere Thunderstorm WarningEAXCooper, Henry, Howard, Johnson, Pettis, Saline34 min
Jun 18, 3:28 AM CDTSevere Thunderstorm WarningEAXChariton, Cooper, Howard, Pettis, Randolph, Saline47 min
Jun 18, 5:59 AM CDTSevere Thunderstorm WarningEAXBates19 min
Jun 18, 6:47 AM CDTSevere Thunderstorm WarningEAXGentry, Harrison43 min
Jun 18, 7:18 AM CDTSevere Thunderstorm WarningEAXHarrison, Mercer27 min
Jun 18, 9:00 AM CDTAreal Flood AdvisoryEAXAdair, Macon, Putnam, Schuyler, Sullivan4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.